Alert archive / New Mexico / Tornado Warnings in 2010

Tornado Warning 2, NWS Albuquerque, NM

May 14, 2010Lincoln County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 14, 2010, 1:34 PM MDT for Lincoln County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2010, 1:34 PM MDT (19:34 UTC)
Expired
May 14, 2010, 2:10 PM MDT
In force
36 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 107 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 11:45 AM MDTTornado WatchSPC9 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WFUS55 KABQ 141934
TORABQ
NMC027-142000-
/O.NEW.KABQ.TO.W.0002.100514T1934Z-100514T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
134 PM MDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 200 PM MDT

* AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SUNSET...OR
  ABOUT 32 MILES WEST OF ROSWELL...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 70 BETWEEN PICACHO AND SUNSET...
  BONNEY CANYON IN RURAL SOUTHEASTERN LINCOLN COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR
SOUTHEAST NEW MEXICO.

&&

LAT...LON 3344 10495 3325 10497 3334 10514 3341 10512
TIME...MOT...LOC 1932Z 258DEG 16KT 3337 10506

$$
KJ
2 follow-up statements
775 
WWUS55 KABQ 141945
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT FRI MAY 14 2010

NMC027-142000-
/O.CON.KABQ.TO.W.0002.000000T0000Z-100514T2000Z/
LINCOLN-
145 PM MDT FRI MAY 14 2010

...TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LINCOLN COUNTY
UNTIL 200 PM MDT...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  
THIS SEVERE THUNDERSTORM WAS LOCATED 2 MILES EAST OF SUNSET...OR 
ABOUT 28 MILES WEST OF ROSWELL...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 70 NEAR RIVERSIDE... 
  BONNEY CANYON IN RURAL SOUTHEAST LINCOLN COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. TORNADOES IN MOUNTAINOUS TERRAIN ARE HARD TO SEE. 
DO NOT WAIT TO SEE OR HEAR THE TORNADO. GO TO A SAFE PLACE NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR
SOUTHEAST NEW MEXICO.

&&

LAT...LON 3334 10510 3340 10509 3344 10495 3325 10497
TIME...MOT...LOC 1941Z 258DEG 16KT 3337 10501

$$
KJ
584 
WWUS55 KABQ 142001
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT FRI MAY 14 2010

NMC027-142008-
/O.EXP.KABQ.TO.W.0002.000000T0000Z-100514T2010Z/
LINCOLN-
201 PM MDT FRI MAY 14 2010

...TORNADO WARNING EXPIRED AT 200 PM MDT FOR SOUTHEASTERN LINCOLN
COUNTY...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM NEAR THE CHAVES LINCOLN COUNTY LINE
ABOUT 20 MILES WEST OF ROSWELL. ROTATION WITHIN THE SEVERE STORM 
HAS WEAKENED AND THE THREAT OF A TORNADO HAS DIMINISHED.  THUS 
THE TORNADO WARNING WAS ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING FOR
SOUTHEAST NEW MEXICO.

LAT...LON 3334 10510 3340 10509 3344 10495 3325 10497
TIME...MOT...LOC 1958Z 258DEG 16KT 3339 10492

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 14, 11:25 AM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 14, 11:25 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1125 AM MDT FRI MAY 14 2010

.UPDATE...
LATEST 12Z NAM/GFS GUIDANCE CAPTURING WIDESPREAD SHOWERS/STORMS
OVER THE EASTERN PLAINS VERY WELL THIS MORNING. QPF AMOUNTS HAVE
BEEN VERY HIGH FROM CHAVES NORTHEAST TO DE BACA...ROOSEVELT...AND
QUAY COUNTIES WHERE SEVERAL FLOOD ADVISORIES HAVE BEEN ISSUED.
STRONG STORMS WILL CONTINUE OVER THE SE PLAINS AS WELL WITH A
LIKELY EXPANSION OF THE SVA SOUTH AND EAST FOR THE REMAINDER OF
TODAY. THE MAIN CHANGE FOR THIS UPDATE WAS TO RAISE POPS WITHIN
THE RIO GRANDE VALLEY AS BOTH 12Z NAM/GFS INDICATE A SURFACE LOW
SPINNING UP OVER SOCORRO/VALENCIA COUNTIES WHILE THE MID LEVEL
TROUGH AXIS SLIDES OVER THE AREA. NAM SHOWS A BAND OF MODERATE
QPF FROM THE UPPER RIO GRANDE VALLEY SSW INTO THE JEMEZ MTS AND
BERNALILLO COUNTY THIS EVENING. OTHERWISE...EXPECT SHOWERS/STORMS
TO DIMINISH GRADUALLY FROM WEST TO EAST VERY LATE TONIGHT. GUYER

&&

.PREV DISCUSSION...1035 AM MDT FRI MAY 14 2010...
ISSUED SEVERE THUNDERSTORM WATCH NUMBER 169 THROUGH NOON FOR THE
PLAINS OF QUAY...GUADALUPE...DE BACA...CURRY...ROOSEVELT AND CHAVES
COUNTIES.  SHEAR AND INSTABILITY PROFILES ARE EXPECTED TO REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE
EASTERN PLAINS THIS AFTERNOON AND EVENING.  PLEASE MONITOR NOAA
WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER UPDATES ON
THIS POTENTIALLY HAZARDOUS WEATHER SITUATION.

44

.PREV  DISCUSSION...
312 AM MDT FRI MAY 14 2010...ACTIVE DAY OF CONVECTION HAS ALREADY
BEGUN EARLY THIS MORNING AS A DEEP UPPER LEVEL TROUGH APPROACHES NM
FROM THE WEST AND A SURFACE BACK DOOR COLD FRONT PUSHES THROUGH THE
CENTRAL VALLEY IN ROUTE TO THE CONTINENTAL DIVIDE. SCATTERED TO
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE WEST
TODAY...WITH SCATTERED TO NUMEROUS CELLS ACROSS THE RIO GRANDE
VALLEY AND CENTRAL MOUNTAIN CHAIN...AND THE HIGHEST PROBABILITY OF
PRECIP ACROSS THE EAST. LOOK FOR COOLER TEMPERATURES IN THE EAST DUE
TO ALL OF THE CLOUD COVER AND PRECIPITATION...BUT LOCATIONS WEST OF
THE CONTINENTAL DIVIDE SHOULD EXPERIENCE WARMER TEMPERATURES
COMPARED TO YESTERDAY. A SPEED MAXIMUM IN SW FLOW ALOFT WILL
OVERRIDE MOIST AND UNSTABLE AIR PUMPING INTO THE EAST CENTRAL AND SE
PLAINS FROM THE EAST/SOUTHEAST...AND THESE CONDITIONS WILL PROMOTE
THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS FROM THE SOUTH CENTRAL
MOUNTAINS AND CENTRAL HIGHLANDS EASTWARD ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS THROUGHOUT THE DAY AND INTO THE EVENING. THE BASE
OF THE UPPER LEVEL TROUGH WILL USHER DRIER AIR INTO WESTERN NEW
MEXICO TONIGHT ALLOWING PRECIPITATION CHANCES TO DECREASE.
HOWEVER...THIS FEATURE WONT CROSS THE EAST UNTIL SOMETIME SATURDAY
KEEPING SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. A FEW
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THE EAST CENTRAL AND
SOUTHEAST PLAINS SATURDAY AFTERNOON...AND PERHAPS THE EVENING...DUE
TO FAVORABLE SHEAR AND INSTABILITY PROFILES IN THE BASE OF THE
TROUGH. THE DRIER AIR MOVING IN FROM THE WEST WILL ALSO ALLOW A
WARMING TREND TO BEGIN ON SATURDAY.

MODELS PROGRESS THE UPPER LEVEL TROUGH EAST OF NM BY SUNDAY
MORNING. THEN A RIDGE OF HIGH PRESSURE IS EXPECTED TO CROSS NM
SUNDAY AND MONDAY. THE RIDGE WILL HELP THE WARMING TREND TO
CONTINUE. ENOUGH LOW LEVEL MOISTURE MAY REMAIN TRAPPED UNDER THE
RIDGE FOR ISOLATED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN BOTH DAYS. ON SUNDAY...THUNDERSTORM CHANCES
WILL FAVOR THE EASTERN PLAINS DUE TO A COLD FRONT THAT WILL LINGER
ALONG THE TEXAS BORDER. ANOTHER TROUGH ALOFT IS EXPECTED TO CROSS
THE CENTRAL ROCKIES INTO THE GREAT PLAINS SUNDAY NIGHT OR
MONDAY...PROVIDING COOL AIR REINFORCEMENT TO THE SURFACE COLD
FRONT AND PUSHING IT INTO CENTRAL NM. BY MONDAY AFTERNOON ENOUGH
MOISTURE MAY REACH THE NORTHERN MOUNTAINS AND UPPER RIO GRANDE
VALLEY FOR AN UPTICK IN CONVECTION.

TUESDAY THROUGH MID WEEK PRECIPITATION CHANCES WILL PERSIST ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND TEMPERATURES WILL
STABILIZE AS THE RIDGE ALOFT ADVECTS EAST OF OUR CWA. PRECIP CHANCES
WILL ALSO INCREASE ALONG AND NORTH OF I-40 IN THE WEST DUE TO THE
SLOW APPROACH OF AN UPPER LEVEL LOW PRESSURE SYSTEM.

44

.AVIATION...
IMPRESSIVE MOISTURE SURGE CONTINUES NORTH AND WEST ACROSS EASTERN
NEW MEXICO EARLY THIS MORNING. CIGS AND VIS HAVE DROPPED ACCORDINGLY
TO MVFR TO IFR CONDITIONS. LOOKING FOR WIDESPREAD IFR AND EVEN SOME
LOCALIZED LIFR AND VLIFR CIGS AND VSBYS TODAY WITH MT OBSCURATIONS
FROM THE CENTRAL MOUNTAINS TO THE TEXAS BORDER SHOWERS AND STORMS.
SOME OF THE RAIN CAN BE HEAVY. TERMINAL SITES SUCH AS LVS...TCC AND
ROW WILL BE BY THESE CONDITIONS DURING THE DAY. MODERATE GAP WIND
WITH GUSTS TO NEAR 35 KT THROUGH MUCH OF THE MORNING. AWW ISSUED.
MOSTLY VFR CONDITIONS WEST OF THE CENTRAL MOUNTAIN CHAIN WITH LOCAL
MVFR CONDITIONS AND MT TOP OBSCURATIONS IN ANY SHOWER OR
THUNDERSTORM. THESE CONDITIONS LIKELY TO CONTINUE THROUGH TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

.FIRE WEATHER...
SOUTHEAST RETURN FLOW CONTINUES EARLY THIS MORNING WITH SHARP
INCREASES IN DEWPOINTS. THIS INCREASE IN LOW LEVEL MOISTURE AND
APPROACHING HEALTHY SHORT WAVE TROUGH WILL LEAD TO A RAPID INCREASE
IN INSTABILITY AND A BREAK OUT OF SHOWERS AND THUNDERSTORMS OVER THE
EASTERN PLAINS. WIDESPREAD WETTING RAIN IS EXPECTED TODAY THROUGH
TONIGHT ACROSS THE EASTERN HALF OF THE FORECAST AREA. EMBEDDED
HEAVIER RAIN ASSOCIATED WITH ELEVATED THUNDERSTORMS WILL BE FOUND
ACROSS THE EASTERN PLAINS...OTHERWISE A SOLID MODERATE RAIN EVENT
WHICH WILL FURTHER ENHANCE EFFECTIVE GREEN UP ACROSS THE EASTERN
PLAINS. SOME SCATTERED THUNDERSTORM ACTIVITY WILL BE FOUND ACROSS
THE NORTH CENTRAL MOUNTAINS FRIDAY AFTERNOON DUE TO MOISTURE BEING
POOLED UP THERE FROM TONIGHTS CENTRAL MOUNTAIN EASTERLY GAP WINDS.

NOT A LOT OF CHANGES MADE TO THE INHERITED FORECAST PACKAGE. DID
FUSS WITH DEWPOINTS/RH SLIGHTLY FOR THE WEEKEND AND EARLY NEXT WEEK
BUT THE SAME IDEA EXISTS...MOISTURE WILL SLOSH BACK AND FORM FROM
EAST TO WEST DURING THE OVERNIGHT PERIOD AND WEST TO EAST DURING THE
AFTERNOON PERIOD. THIS MEANS THAT THE LOWEST HUMIDITY SHOULD BE
FOUND ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...AS WELL AS
THE LOWER RIO GRANDE VALLEY. HUMIDITY RECOVERIES ULTIMATELY WILL BE
GOOD TO EXCELLENT ACROSS THE NORTHERN AND EASTERN HALF BUT THE
SOUTHWEST QUADRANT WILL HAVE A MID LEVEL DRY SLOT OVER IT THUS
LEADING TO LOWER RECOVERIES...ESPECIALLY MIDSLOPE AREAS. THIS SAME
DRY AIR ALOFT WILL LEAD TO LOWER HUMIDITY LEVELS DURING THE
AFTERNOON PERIODS. WINDS WONT BE MUCH OF A FACTOR UNLESS ASSOCIATED
WITH THUNDERSTORM ACTIVITY. IT DOES APPEAR THAT THE DRYLINE WILL
SHIFT A BIT MORE TO THE EAST THAN EARLIER THOUGHT DURING THE
WEEKEND. THIS WOULD KEEP THUNDERSTORM ACTIVITY MORE ACROSS THE
EASTERN THIRD. THUS LEAVING DRIER CONDITIONS ACROSS THE WESTERN TWO
THIRDS. THERE IS ALSO A DEPICTION OF A WEAK BACK DOOR COLD FRONT
LATER SUNDAY INTO MONDAY MORNING SO WILL WATCH THAT AS WELL.

THE UPPER RIDGE IS STILL EXPECTED TO DEVELOP OVER THE STATE EARLY
NEXT WEEK. THE BREAK DOWN OF THIS RIDGE HAS COME INTO QUESTION AGAIN
AND TIMING AND HOW THE BREAK DOWN OCCURS IS STILL FUZZY. THERE IS
SOME CONFLICT IN THE LONG RANGE MODELS ON THIS SCENARIO.
REGARDLESS...LOOK FOR A MORE DISTINCT WARMING TREND WITH GRADUAL
DRYING MOST AREAS. BREEZES SHOULD PICK UP DURING MONDAY AND TUESDAY
AFTERNOONS BUT NOT SURE HOW STRONG YET. THE FINAL BREAK DOWN IS
EXPECTED TO OCCUR LATE TUESDAY OR WEDNESDAY AS SOME SORT OF PACIFIC
ENERGY OR UPPER LOW TRANSLATES OVER THE STATE. AGAIN MODELS DIFFER A
BIT WITH THIS SOLUTION SO CONFIDENCE IS LOW TO MODERATE AT THIS
TIME.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  70  38  70  37 /  20  20   0   0
DULCE...........................  65  32  65  30 /  40  50  20  10
CUBA............................  66  34  68  32 /  40  60   5   5
GALLUP..........................  67  29  70  28 /  10  20   0   0
EL MORRO........................  66  30  69  30 /  10  30   0   0
GRANTS..........................  69  32  70  28 /  20  40   0   0
QUEMADO.........................  69  31  72  30 /   5  30   0   0
GLENWOOD........................  77  38  78  37 /   5  10   0   0
CHAMA...........................  59  29  61  26 /  50  60  20  10
LOS ALAMOS......................  58  37  64  33 /  50  60   5  10
PECOS...........................  59  38  68  33 /  70  60  10  10
CERRO/QUESTA....................  56  34  64  28 /  60  60  10  20
RED RIVER.......................  47  34  57  32 /  70  70  20  20
ANGEL FIRE......................  49  34  62  32 /  60  70  20  20
TAOS............................  57  37  66  30 /  50  60  10  10
ESPANOLA........................  67  39  71  39 /  40  60   5   5
SANTA FE........................  60  38  68  36 /  60  60  10  10
SANTA FE AIRPORT................  62  40  70  38 /  50  60  10   5
ALBUQUERQUE FOOTHILLS...........  68  47  71  47 /  40  60   0   5
ALBUQUERQUE HEIGHTS.............  71  49  73  48 /  30  50   0   5
ALBUQUERQUE VALLEY..............  72  48  75  47 /  30  50   0   0
ALBUQUERQUE WEST MESA...........  71  47  75  46 /  30  50   0   5
LOS LUNAS.......................  73  41  77  43 /  20  40   0   0
RIO RANCHO......................  70  46  75  46 /  40  60   0   5
SOCORRO.........................  75  44  80  48 /  10  30   0   0
SANDIA PARK/CEDAR CREST.........  61  35  67  41 /  60  70  10  10
MORIARTY/ESTANCIA...............  61  43  70  40 /  60  60  20  10
CLINES CORNERS..................  56  40  66  38 /  60  60  20  10
GRAN QUIVIRA....................  63  41  71  41 /  60  50  10  10
CARRIZOZO.......................  69  47  72  46 /  30  30  10   0
RUIDOSO.........................  60  44  63  43 /  60  50  20  10
CAPULIN.........................  50  38  63  40 /  80  70  30  30
RATON...........................  51  39  66  37 /  70  60  20  30
LAS VEGAS.......................  49  38  65  36 /  70  60  20  20
CLAYTON.........................  52  43  68  46 /  90  80  40  40
ROY.............................  52  44  66  46 /  90  70  20  30
CONCHAS.........................  56  49  72  48 /  90  60  30  20
SANTA ROSA......................  57  49  72  46 /  80  60  20  20
TUCUMCARI.......................  58  51  73  49 /  90  80  30  30
CLOVIS..........................  59  53  70  51 /  90  60  40  30
PORTALES........................  61  56  72  52 /  90  60  40  30
FORT SUMNER.....................  64  53  74  50 /  90  60  30  20
ROSWELL.........................  74  55  77  52 /  80  50  20  20
PICACHO.........................  68  51  72  48 /  70  40  10  10
ELK.............................  66  45  70  43 /  70  50  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, May 14, 5:52 AM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT FRI MAY 14 2010

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
LINCOLN...TORRANCE...GUADALUPE...DE BACA...ROOSEVELT AND CHAVES
COUNTIES TODAY AND TONIGHT. PLEASE REVIEW THE LATEST SEVERE
THUNDERSTORM WATCH FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN
LINCOLN...CHAVES...DE BACA...ROOSEVELT AND CURRY COUNTIES.

WEDNESDAY...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS ACROSS
THE EASTERN PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT AND SATURDAY
ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS.

SPOTTER ACTIVATION MAY ALSO BE REQUIRED WEDNESDAY ACROSS THE
EASTERN PLAINS.

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

44

In the hours before

Special weather statement, May 14, 9:29 AM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
929 AM MDT FRI MAY 14 2010

NMZ538-141615-
CHAVES COUNTY PLAINS-
929 AM MDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES COUNTY THROUGH
1015 AM MDT...

AT 925 AM MDT...SKYWARN SPOTTERS REPORTED A STRONG THUNDERSTORM 14
MILES SOUTHEAST OF ELKINS...OR ABOUT 35 MILES EAST OF ROSWELL...
MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
15 MILES WEST OF ELKINS ALSO MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...RURAL AREAS OF EASTERN
CHAVES COUNTY TO THE NORTH OF HIGHWAY 380 AND EAST OF THE PECOS
RIVER.  THIS INCLUDES HIGHWAY 70 NEAR AND SOUTHWEST OF ELKINS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY
FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3394 10397 3361 10367 3329 10400 3343 10415
TIME...MOT...LOC 1526Z 213DEG 23KT 3352 10394

KJ
Special weather statement, May 14, 9:45 AM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 AM MDT FRI MAY 14 2010

NMZ535-536-141630-
CURRY COUNTY-ROOSEVELT COUNTY-
945 AM MDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CURRY AND CENTRAL
ROOSEVELT COUNTIES THROUGH 1030 AM MDT...

AT 943 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PORTALES...MOVING NORTH AT
25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES...CANNON AFB AND
FLOYD.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY
FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3443 10362 3438 10322 3400 10338 3403 10356
TIME...MOT...LOC 1545Z 193DEG 22KT 3412 10345

KJ
Local storm report, May 14, 11:34 AM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1134 AM MDT FRI MAY 14 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TORNADO          3 NE RUIDOSO DOWNS      33.36N 105.57W
05/14/2010                   LINCOLN            NM   FIRE DEPT/RESCUE

            53 FT TRAILER FLIPPED OVER. 500 GAL DIESEL TANK APPROX.
            1000 LBS LOFTED APPROX. 100 FT IN AIR.

&&

EVENT NUMBER ABQ1001966

KJ
Special weather statement, May 14, 11:49 AM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1149 AM MDT FRI MAY 14 2010

NMZ526-539-141915-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
1149 AM MDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY
THROUGH 115 PM MDT...

AT 1145 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN PATRICIO...OR ABOUT 16 MILES EAST OF
RUIDOSO...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED 15 MILES NORTH OF ENCINOSO.

FUNNEL CLOUDS HAVE BEEN OBSERVED WITH THESE STORMS. ADDITIONALLY...
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED.

AREAS AFFECTED INCLUDE...HONDO...LINCOLN...PICACHO...ENCINOSO...ARABELA
AND SUNSET.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION. LOCALIZED DAMGAGE TO
LIGHTWEIGHT STRUCTURES SUCH AS OUT BUILDINGS...CARPORTS AND PATIO
COVERS...AS WELL AS TREE BRANCHES AND STREET SIGNS...IS POSSIBLE.

&&

LAT...LON 3396 10558 3397 10490 3315 10492 3313 10530
      3331 10530 3331 10559
TIME...MOT...LOC 1747Z 225DEG 27KT 3343 10537

KJ
Special weather statement, May 14, 12:06 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1206 PM MDT FRI MAY 14 2010

NMZ533-537-141830-
DE BACA COUNTY-GUADALUPE COUNTY-
1206 PM MDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DE BACA AND EASTERN
GUADALUPE COUNTIES THROUGH 1230 PM MDT...

AT 1202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SUMNER LAKE...OR ABOUT 14
MILES WEST OF FORT SUMNER...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH THE POSSIBILITY OF
FUNNEL CLOUDS.

AREAS AFFECTED BY THIS STORM INCLUDE...SUMNER LAKE.

PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3483 10453 3477 10422 3451 10444 3453 10454
TIME...MOT...LOC 1804Z 198DEG 20KT 3456 10446

KJ
Special weather statement, May 14, 12:16 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1216 PM MDT FRI MAY 14 2010

NMZ533-141845-
GUADALUPE COUNTY-
1216 PM MDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH
1245 PM MDT...

AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SANTA ROSA...MOVING NORTH AT
45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...SANTA ROSA LAKE
STATE PARK AND COLONIAS.

&&

LAT...LON 3519 10487 3512 10448 3474 10468 3478 10486
TIME...MOT...LOC 1816Z 194DEG 37KT 3487 10476

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:20 AM MDTSpecial Weather StatementABQ25 min
May 14, 2:45 AM MDTSpecial Weather StatementABQDe Baca30 min
May 14, 3:22 AM MDTSpecial Weather StatementABQDe Baca23 min
May 14, 3:43 AM MDTSevere Thunderstorm WarningABQChaves, De Baca62 min
May 14, 3:48 AM MDTSpecial Weather StatementABQDe Baca27 min
May 14, 4:51 AM MDTAreal Flood AdvisoryABQDe Baca114 min
May 14, 5:21 AM MDTSpecial Weather StatementABQChaves24 min
May 14, 6:07 AM MDTSpecial Weather StatementABQCurry23 min
May 14, 6:27 AM MDTSpecial Weather StatementABQChaves33 min
May 14, 6:52 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt113 min
May 14, 7:38 AM MDTSpecial Weather StatementABQChaves52 min
May 14, 8:08 AM MDTSevere Thunderstorm WarningABQChaves49 min
May 14, 9:04 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt116 min
May 14, 9:29 AM MDTSpecial Weather StatementABQ46 min
May 14, 9:38 AM MDTSevere Thunderstorm WarningABQChaves, De Baca37 min
May 14, 9:45 AM MDTSpecial Weather StatementABQRoosevelt45 min
May 14, 11:01 AM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt119 min
May 14, 11:49 AM MDTSpecial Weather StatementABQLincoln86 min
May 14, 12:06 PM MDTSpecial Weather StatementABQDe Baca24 min
May 14, 12:12 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance63 min
May 14, 12:16 PM MDTSpecial Weather StatementABQGuadalupe29 min
May 14, 12:25 PM MDTSevere Thunderstorm WarningABQLincoln50 min
May 14, 1:11 PM MDTTornado WarningABQLincoln19 min
May 14, 1:21 PM MDTSevere Thunderstorm WarningABQLincoln54 min
May 14, 1:55 PM MDTSevere Thunderstorm WarningABQChaves23 min
May 14, 2:16 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln44 min
May 14, 2:23 PM MDTSpecial Weather StatementABQSandoval37 min
May 14, 2:43 PM MDTSevere Thunderstorm WarningABQSandoval47 min
May 14, 2:57 PM MDTSevere Thunderstorm WarningABQChaves33 min
May 14, 3:36 PM MDTSpecial Weather StatementABQChaves54 min
May 14, 3:39 PM MDTSpecial Weather StatementABQChaves51 min
May 14, 3:47 PM MDTSevere Thunderstorm WarningABQChaves44 min
May 14, 4:21 PM MDTSevere Thunderstorm WarningABQChaves27 min
May 14, 5:07 PM MDTSpecial Weather StatementABQLos Alamos38 min

Nearby

Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.